Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Were you surprised by your cholesterol levels?
    avatar
    Haylen_WebMD_Staff posted:
    My husband has high cholesterol and I wasn't surprised by his numbers.

    However, we have had members here who were blindsided.

    Did you know that you needed to make lifestyle changes when you got your cholesterol numbers? Were you surprised if your numbers were high?

    Haylen
    Reply
     
    avatar
    paulnova responded:
    Yes, very surprised. I never knew they were that high. Now I know I have to make lifestyle changes. Hopefully with WebMD's digital health assistant - they can get me on the right path!
     
    avatar
    Haylen_WebMD_Staff replied to paulnova's response:
    Welcome paulnova - it sounds like you have the right attitude.

    Be sure to check out the WebMD Cholesterol Management Health Center for lots of great information and tools!

    Haylen
     
    avatar
    An_246701 responded:
    Yes mine was very high 444 ~ had no clue. Going on Lipitor, more exercise, no meat, cheese, eggs, extra omega 3 's (flax), eating more tuna, NF keifer, has made a huge diffrence. Now my number is 145 No issues with the Lipitor whatsoever.
     
    avatar
    sahasrangshu responded:
    Hi,

    Only numbers shall not help.You should get a radical change in your lifestyle rather than sticking to a drug, for each and every drug has side-effects.

    Dr.S.Gupta(from Calcutta)
     
    avatar
    An_246701 replied to sahasrangshu's response:
    I agree ~ lifestyle change is of the utmost importance. When that alone is not not enough ~ folks should ask questions of their doctor and not be afraid of taking a statin. I am not a "pill" person ~ however a statin along with lifestyle change have made a huge difference in my health.
     
    avatar
    An_246701 replied to An_234511's response:
    There is alot of health info on the web ~ good ~ bad ~ misleading ~ etc. I generally look for info at well known medical sites like the Mayo Clinic and similar sites. We all have a unique genetic make up. Not everyone's liver produces too much cholesterol. Do your homework ~ find a qualified doctor, exercise reguarly, and eat a heart healthy diet. We can all only tweak our gene pool so much. Try to stack the deck in your favor as best you can by living a healthy lifestyle.
     
    avatar
    bobbbb_b responded:
    Those statin drugs have lowered my "cholesterol" but otherwise they THEMSELVES are KILLING ME!!!! I am taking four of them at the same time. For the last two months I have been too sick to get out of bed. I go to the doctor they tell me I have all the symptoms of Congestive Heart Failure. That turned out to NOT be true, it was a side effect from Amlopodine. I quit that stuff and in 48 hours I felt better than I have for YEARS, and my symptoms went away for the Congestive Heart Failure, but they drew blood on me and called me a few days later and told me I NOW had DIABETES. NOBODY in my family has EVER been diagnosed with diabetes, and I know my family tree back to the early 1600's and SOME of them even further back than that. I am genetically VACCINATED from Diabetes. In fact, until NOW I have had HYPO-Glycemia, (low blood sugar) Then I get to looking and that is another side effect of the statin drugs. So I have STOPPED taking ALL of them. I am going next week and have them draw some blood. I will BET my sugar is back to normal or LOWER since I have STOPPED taking them. It seems to me, the only choice is BEING dead or WISHING you were dead. KInd of like the elections we have had for my entire life, some "choice"!!! That is ANOTHER side effect DEPRESSION. Since I was BORN with depresion, I do not need to take anything that promotes that. What gives??? Bob Burnitt in Texas. Oh and I have NO HEalth Insurance, and have not since 1987, that is part of the "Texas Miracle", you get sick, you DIE!!! BB
     
    avatar
    Haylen_WebMD_Staff replied to bobbbb_b's response:
    bobbb_b,

    I'm so sorry you have had this experience! We have an excellent Diabetes Community if you have any specific questions about your blood sugar.

    Are you making lifestyle changes to address your elevated cholesterol?

    Haylen


    Featuring Experts

    There are no Expert stories for this community right now

    Helpful Tips

    The anti-inflammatory effects of statins
    Nicely worded; The anti-inflammatory action of statins is recognized as one of the most effective treatments for atherosclerosis and ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.